Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Creatine


 Brad0010 - Mon Mar 22, 2004 3:21 pm

Hi, I am a highschool senior, and i am about to start going to the gym regularly to work out. I have been considering taking Creatine, a drug in which many of my freinds take. Now, abuse of the drug is one thing, but if i take it like it says to and do not abuse it, is there any major risks involved? I know the substance works, but is it really a risk I should be taking? Also, is there an alternative route. Thank you.

I am 5'6, 145 pounds, I played a fall sport and in good shape despite only running occasionally. I am very healthy.
 DeLWolcott - Tue Oct 04, 2005 9:28 pm

Many adverse effects from creatine use have been reported and include; muscle cramping, diarrhea, abdominal pain, kidney dysfunction and dehydration. The potential for numerous other side-effects exists but have not been studied with long-term use. If you are considering using creatine consult your doctor and discuss its use before making a decision. Nothing takes the place of dedication and hard work in training for your sport and the results you can obtain in performance.


Now whether these adverse effects were caused directly from overuse, normal use or purchase of low quality creatine is unknown. Always let your physician know about any supplements you decide to take just in case something does go wrong, so they'll have a clue where to start for causes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us